| Model Number |
6802153 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros sodium (na+) and potassium (k+) results were obtained a non-vitros biorad quality control fluid when using vitros na+ lot 4205-1089-3956 and vitros k+ lot 4102-1092-5812 processed on a vitros 350 chemistry system.The investigation determined the assignable cause to be an instrument issue.Historical qc was as expected leading up to the events on (b)(6) 2023, indicating that vitros na+ lot 4205-1089-3956 and vitros k+ lot 4102-1092-5812 were performing as expected historically.Following the unexpected results that breached phs criteria on (b)(6) 2023, an ortho field engineer (fe) performed cleaning of the microslide incubator and although the vitros na+ qc was acceptable, the vitros k+ qc was not within expectation.Additionally, the customer reported lower than expected results with patient samples in addition to the qc fluids.The ortho fe returned to the customer site and noted that the electrometer had salt and visible splashes in the terminals and replaced the electrometer, electrometer cable, reference metering pump, eject blades due to wear, and the reflectometer lamp.The ortho fe then performed the iris adjustment and correction factors adjustment.Following service actions, the customer indicated that their quality control was within expectation, although no results were provided.Post service precision testing of vitros na+, k+ and alkp were within ortho acceptable guidelines following the service actions, although the vitros na+ mean is negatively biased to the rom by 0.5 mmol/l.However, the magnitude of the negative bias would not have caused the negative bias which contributed to the event.The customer will continue to work with the tsc and ortho field engineer, and service actions are expected to return the vitros 350 system to expected performance.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp reagent lot 2511-31-9784.
Event or Problem Description
Hold nw.A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros sodium (na+) and potassium (k+) results were obtained a non-vitros biorad quality control fluid when using vitros na+ lot 4205-1089-3956 and vitros k+ lot 4102-1092-5812 processed on a vitros 350 chemistry system.Na+ biorad lot 92920 level 2 results of 130.0, 115.0, 100.0, 141.0, 103.3, 132.2, 73.6, and 87.1 mmol/l versus the expected baseline result of 154.0 mmol/l k+ biorad lot 92920 level 2 result 4.18 mmol/l versus the expected baseline result of 6.30 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from non-patient qc fluids.No unexpected vitros na+ or vitros k+ patient results reported from the laboratory.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4), and reportability assessment (b)(4).